Mississippi, 2003

Hail in Mississippi, August 2, 2003

August 2, 2003 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 2, 1:30 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 2, 1:30 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT SAT AUG 2 2003

RADAR IMAGES ARE SHOWING A BROKEN LINE OF THUNDERSTORMS STRETCHING
FROM WEST TENNESSEE INTO NORTHERN MISSISSIPPI. THIS LINE WILL
CONTINUE TO MOVE EASTWARD. MAY SEE A BREAK IN THE ACTION BEFORE
REDEVELOPMENT OCCURS TONIGHT AHEAD OF THE NEXT SHORTWAVE. WILL GO
WITH CHANCE POPS EVERYWHERE BUT SOUTHEASTERN GROUP WHERE I WILL PUT
LIKELY.

SEVERAL SHORTWAVES WILL SWING THROUGH THE MIDSOUTH DURING THE TIME
PERIOD THROUGH WEDNESDAY WHEN THE LONGWAVE TROUGH FINALLY BEGINS TO
SHIFT EASTWARD. WITH THE SHORTWAVES WILL KEEP ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST.

HIGH PRESSURE WILL FINALLY BUILD INTO THE AREA STARTING THURSDAY.
EXPECT QUIET WEATHER WITH TEMPERATURES AROUND NORMAL DURING THIS
TIME PERIOD. CAN/T RULE OUT ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS...ON FRIDAY AND SATURDAY...BUT WILL LEAVE FORECAST DRY
FOR NOW.

PRELIMINARY NUMBERS
MEM 74/89 72/90 74 54232
MKL 71/88 69/88 70 54232
JBR 71/88 70/90 72 34232
TUP 73/88 72/90 72 64332

.MEG...NONE.

KRS
Hazardous weather outlook, Aug 2, 2:35 PM CST, 45 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT SAT AUG 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MID-SOUTH TODAY AND
TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT
FOR THE ENTIRE MIDSOUTH. THE MAIN THREAT FROM THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON SUNDAY AS THIS
UPPER LEVEL DISTURBANCE EXITS THE REGION . AGAIN THE MAIN THREAT
FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT AND SUNDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Aug 2, 1:54 PM CST, 1 hour 26 minutes before
MSZ013-022030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT SAT AUG 2 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF OXFORD AT 254 PM
CDT...MOVING EAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 2, 2:45 PM CST, 35 minutes before
MSZ014-015-022130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT SAT AUG 2 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PONTOTOC AND UNION
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTH OF ETTA
TO 6 MILES SOUTH OF RANDOLPH AT 343 PM CDT...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 40 MPH
AND SMALL HAIL.

THESE STORMS ARE INTENSIFYING AND COULD POSSIBLY BECOME SEVERE.

PEOPLE IN PONTOTOC AND UNION COUNTIES...INCLUDING THE CITIES OF NEW
ALBANY AND PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pontotoc

When
August 2, 3:20 PM CST to 3:25 PM CST
Where
Pontotoc County, Pontotoc
Measured
1 in hail
Property damage
$100
Reported by
AMATEUR RADIO
Coordinates
34.250, -89.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377075.